Diffraction of acoustic waves by a semi-infinite cylindrical impedance pipe of certain wall thickness


BUYUKAKSOY A., Polat B.

JOURNAL OF ENGINEERING MATHEMATICS, vol.33, no.4, pp.333-352, 1998 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 33 Issue: 4
  • Publication Date: 1998
  • Doi Number: 10.1023/a:1004301829276
  • Title of Journal : JOURNAL OF ENGINEERING MATHEMATICS
  • Page Numbers: pp.333-352

Abstract

An asymptotic high-frequency solution is presented for the problem of diffraction of acoustic waves emanating from a ring source by a semi-infinite cylindrical pipe of certain wall thickness having different internal, external and end surface impedances. Through the application of the Fourier-transform technique in conjunction with the Mode Matching method, the diffraction problem is described by a modified Wiener-Hopf equation of the second kind and then solved approximately. Various numerical results illustrating the effects of the parameters of the problem on the diffraction phenomenon are presented.